Alert archive / Wisconsin / Wind Chill Advisories in 2022
Wind Chill Advisory 3, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind chill advisory at Jan 6, 2022, 3:23 AM CST for 9 counties in Wisconsin; Chisago County, Washington County, Minnesota. It took effect at Jan 6, 2022, 9:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2022, 3:23 AM CST (09:23 UTC)
- In effect from
- Jan 6, 2022, 9:00 PM CST
- Expired
- Jan 7, 2022, 10:00 AM CST
- In force
- 13 hr
- Issued by
- NWS Twin Cities, MN
Counties Chisago County, MN, Washington County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 121 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
171 WWUS43 KMPX 060923 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 323 AM CST Thu Jan 6 2022 MNZ053-063-WIZ014-015-023>028-062130- /O.NEW.KMPX.WC.Y.0003.220107T0300Z-220107T1600Z/ Chisago-Washington-Polk-Barron-St. Croix-Pierce-Dunn-Pepin- Chippewa-Eau Claire- Including the cities of Center City, Stillwater, Osceola, Rice Lake, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 323 AM CST Thu Jan 6 2022 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of northwest and west central Wisconsin and east central Minnesota. * WHEN...From 9 PM this evening to 10 AM CST Friday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ041>045-047>050-054>058-064-065-062130- /O.EXT.KMPX.WC.Y.0002.000000T0000Z-220107T1800Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Meeker- Yellow Medicine-Renville- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids, Madison, Benson, Montevideo, Willmar, Litchfield, Granite Falls, and Olivia 323 AM CST Thu Jan 6 2022 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...Very cold wind chills. Wind chills of 25 to 35 below zero. * WHERE...Nearly all of Minnesota. * WHEN...Until noon CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ051-052-059>062-066>070-073>078-082>085-091>093-062130- /O.EXT.KMPX.WC.Y.0002.000000T0000Z-220107T1600Z/ Sherburne-Isanti-Wright-Hennepin-Anoka-Ramsey-McLeod-Sibley- Carver-Scott-Dakota-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue- Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn- Including the cities of Elk River, Cambridge, Monticello, Minneapolis, Blaine, St Paul, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 323 AM CST Thu Jan 6 2022 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 10 AM CST FRIDAY... * WHAT...Very cold wind chills. Wind chills of 25 to 35 below zero. * WHERE...Nearly all of Minnesota. * WHEN...Until 10 AM CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
5 follow-up statements
639 WWUS43 KMPX 061628 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1028 AM CST Thu Jan 6 2022 WIZ016-070030- /O.EXA.KMPX.WC.Y.0003.220107T0300Z-220107T1600Z/ Rusk- Including the city of Ladysmith 1028 AM CST Thu Jan 6 2022 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 below zero. * WHERE...Rusk County. * WHEN...From 9 PM this evening to 10 AM CST Friday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ041>045-047>050-054>058-064-065-070030- /O.CON.KMPX.WC.Y.0002.000000T0000Z-220107T1800Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Lac Qui Parle-Swift-Chippewa-Kandiyohi-Meeker- Yellow Medicine-Renville- Including the cities of Alexandria, Long Prairie, Little Falls, Princeton, Mora, Morris, Glenwood, St Cloud, Sauk Rapids, Madison, Benson, Montevideo, Willmar, Litchfield, Granite Falls, and Olivia 1028 AM CST Thu Jan 6 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...Very cold wind chills. Wind chills as low as 40 below zero. * WHERE...Portions of central, east central and west central Minnesota. * WHEN...Until noon CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ051-052-059>062-066>070-073>078-082>085-091>093-070030- /O.CON.KMPX.WC.Y.0002.000000T0000Z-220107T1600Z/ Sherburne-Isanti-Wright-Hennepin-Anoka-Ramsey-McLeod-Sibley- Carver-Scott-Dakota-Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue- Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn- Including the cities of Elk River, Cambridge, Monticello, Minneapolis, Blaine, St Paul, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Shakopee, Hastings, Redwood Falls, New Ulm, St Peter, Le Sueur, Faribault, Red Wing, St James, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 1028 AM CST Thu Jan 6 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of central, east central, south central, southeast and southwest Minnesota. * WHEN...Until 10 AM CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ053-063-WIZ014-015-023>028-070030- /O.CON.KMPX.WC.Y.0003.220107T0300Z-220107T1600Z/ Chisago-Washington-Polk-Barron-St. Croix-Pierce-Dunn-Pepin- Chippewa-Eau Claire- Including the cities of Center City, Stillwater, Osceola, Rice Lake, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 1028 AM CST Thu Jan 6 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Portions of northwest and west central Wisconsin and east central Minnesota. * WHEN...From 9 PM this evening to 10 AM CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Borghoff
940 WWUS43 KMPX 062030 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 230 PM CST Thu Jan 6 2022 MNZ041-042-047>049-054>057-064-065-070430- /O.UPG.KMPX.WC.Y.0002.000000T0000Z-220107T1800Z/ /O.NEW.KMPX.WC.W.0002.220106T2030Z-220107T1800Z/ Douglas-Todd-Stevens-Pope-Stearns-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Yellow Medicine-Renville- Including the cities of Alexandria, Long Prairie, Morris, Glenwood, St Cloud, Madison, Benson, Montevideo, Willmar, Granite Falls, and Olivia 230 PM CST Thu Jan 6 2022 ...WIND CHILL WARNING IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...Dangerously cold wind chills. Wind chills as low as 45 below zero. * WHERE...Portions of central and west central Minnesota. * WHEN...Until noon CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ MNZ051-052-059-066>068-073>075-082-070430- /O.EXT.KMPX.WC.Y.0002.000000T0000Z-220107T1800Z/ Sherburne-Isanti-Wright-McLeod-Sibley-Carver-Redwood-Brown- Nicollet-Watonwan- Including the cities of Elk River, Cambridge, Monticello, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Redwood Falls, New Ulm, St Peter, and St James 230 PM CST Thu Jan 6 2022 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of central, east central, south central and southwest Minnesota. * WHEN...Until noon CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ043>045-050-058-070430- /O.CON.KMPX.WC.Y.0002.000000T0000Z-220107T1800Z/ Morrison-Mille Lacs-Kanabec-Benton-Meeker- Including the cities of Little Falls, Princeton, Mora, Sauk Rapids, and Litchfield 230 PM CST Thu Jan 6 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Morrison, Kanabec, Mille Lacs, Benton and Meeker Counties. * WHEN...Until noon CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ060>062-069-070-076>078-083>085-091>093-070430- /O.CON.KMPX.WC.Y.0002.000000T0000Z-220107T1600Z/ Hennepin-Anoka-Ramsey-Scott-Dakota-Le Sueur-Rice-Goodhue- Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn- Including the cities of Minneapolis, Blaine, St Paul, Shakopee, Hastings, Le Sueur, Faribault, Red Wing, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 230 PM CST Thu Jan 6 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of east central, south central and southeast Minnesota. * WHEN...Until 10 AM CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ053-063-WIZ014>016-023>028-070430- /O.CON.KMPX.WC.Y.0003.220107T0300Z-220107T1600Z/ Chisago-Washington-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin- Chippewa-Eau Claire- Including the cities of Center City, Stillwater, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 230 PM CST Thu Jan 6 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of northwest and west central Wisconsin and east central Minnesota. * WHEN...From 9 PM this evening to 10 AM CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ pem
864 WWUS43 KMPX 070157 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 757 PM CST Thu Jan 6 2022 MNZ041-042-047>049-054>057-064-065-071000- /O.CON.KMPX.WC.W.0002.000000T0000Z-220107T1800Z/ Douglas-Todd-Stevens-Pope-Stearns-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Yellow Medicine-Renville- Including the cities of Alexandria, Long Prairie, Morris, Glenwood, St Cloud, Madison, Benson, Montevideo, Willmar, Granite Falls, and Olivia 757 PM CST Thu Jan 6 2022 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...Dangerously cold wind chills. Wind chills as low as 45 below zero. * WHERE...Portions of central and west central Minnesota. * WHEN...Until noon CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ MNZ043>045-050>052-058-059-066>068-073>075-082-071000- /O.CON.KMPX.WC.Y.0002.000000T0000Z-220107T1800Z/ Morrison-Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Meeker-Wright- McLeod-Sibley-Carver-Redwood-Brown-Nicollet-Watonwan- Including the cities of Little Falls, Princeton, Mora, Sauk Rapids, Elk River, Cambridge, Litchfield, Monticello, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Redwood Falls, New Ulm, St Peter, and St James 757 PM CST Thu Jan 6 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of central, east central, south central and southwest Minnesota. * WHEN...Until noon CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ060>062-069-070-076>078-083>085-091>093-071000- /O.CON.KMPX.WC.Y.0002.000000T0000Z-220107T1600Z/ Hennepin-Anoka-Ramsey-Scott-Dakota-Le Sueur-Rice-Goodhue- Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn- Including the cities of Minneapolis, Blaine, St Paul, Shakopee, Hastings, Le Sueur, Faribault, Red Wing, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 757 PM CST Thu Jan 6 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of east central, south central and southeast Minnesota. * WHEN...Until 10 AM CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ053-063-WIZ014>016-023>028-071000- /O.CON.KMPX.WC.Y.0003.220107T0300Z-220107T1600Z/ Chisago-Washington-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin- Chippewa-Eau Claire- Including the cities of Center City, Stillwater, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 757 PM CST Thu Jan 6 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of northwest and west central Wisconsin and east central Minnesota. * WHEN...Until 10 AM CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NDC
855 WWUS43 KMPX 070834 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 234 AM CST Fri Jan 7 2022 MNZ041-042-047>049-054>057-064-065-071645- /O.CON.KMPX.WC.W.0002.000000T0000Z-220107T1800Z/ Douglas-Todd-Stevens-Pope-Stearns-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Yellow Medicine-Renville- Including the cities of Alexandria, Long Prairie, Morris, Glenwood, St Cloud, Madison, Benson, Montevideo, Willmar, Granite Falls, and Olivia 234 AM CST Fri Jan 7 2022 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Dangerously cold wind chills. Wind chills as low as 45 below zero. * WHERE...Portions of central and west central Minnesota. * WHEN...Until noon CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ MNZ043>045-050>052-058-059-066>068-073>075-082-071645- /O.CON.KMPX.WC.Y.0002.000000T0000Z-220107T1800Z/ Morrison-Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Meeker-Wright- McLeod-Sibley-Carver-Redwood-Brown-Nicollet-Watonwan- Including the cities of Little Falls, Princeton, Mora, Sauk Rapids, Elk River, Cambridge, Litchfield, Monticello, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Redwood Falls, New Ulm, St Peter, and St James 234 AM CST Fri Jan 7 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of central, east central, south central and southwest Minnesota. * WHEN...Until noon CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ060>062-069-070-076>078-083>085-091>093-071600- /O.CON.KMPX.WC.Y.0002.000000T0000Z-220107T1600Z/ Hennepin-Anoka-Ramsey-Scott-Dakota-Le Sueur-Rice-Goodhue- Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn- Including the cities of Minneapolis, Blaine, St Paul, Shakopee, Hastings, Le Sueur, Faribault, Red Wing, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 234 AM CST Fri Jan 7 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of east central, south central and southeast Minnesota. * WHEN...Until 10 AM CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ MNZ053-063-WIZ014>016-023>028-071600- /O.CON.KMPX.WC.Y.0003.000000T0000Z-220107T1600Z/ Chisago-Washington-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin- Chippewa-Eau Claire- Including the cities of Center City, Stillwater, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 234 AM CST Fri Jan 7 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of northwest and west central Wisconsin and east central Minnesota. * WHEN...Until 10 AM CST Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
247 WWUS43 KMPX 071602 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1002 AM CST Fri Jan 7 2022 MNZ060>062-069-070-076>078-083>085-091>093-071715- /O.EXP.KMPX.WC.Y.0002.000000T0000Z-220107T1600Z/ Hennepin-Anoka-Ramsey-Scott-Dakota-Le Sueur-Rice-Goodhue- Blue Earth-Waseca-Steele-Martin-Faribault-Freeborn- Including the cities of Minneapolis, Blaine, St Paul, Shakopee, Hastings, Le Sueur, Faribault, Red Wing, Mankato, Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea 1002 AM CST Fri Jan 7 2022 ...WIND CHILL ADVISORY HAS EXPIRED... With warming temperatures this morning and light winds the advisory was allowed to expire. Wind chills, however will remain below zero throughout the day. Wear appropriate clothing, a hat, and gloves. $$ MNZ053-063-WIZ014>016-023>028-071715- /O.EXP.KMPX.WC.Y.0003.000000T0000Z-220107T1600Z/ Chisago-Washington-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin- Chippewa-Eau Claire- Including the cities of Center City, Stillwater, Osceola, Rice Lake, Ladysmith, Hudson, River Falls, Menomonie, Durand, Chippewa Falls, and Eau Claire 1002 AM CST Fri Jan 7 2022 ...WIND CHILL ADVISORY HAS EXPIRED... With warming temperatures this morning and light winds the advisory was allowed to expire. Wind chills, however will remain below zero throughout the day. Wear appropriate clothing, a hat, and gloves. $$ MNZ041-042-047>049-054>057-064-065-071800- /O.CON.KMPX.WC.W.0002.000000T0000Z-220107T1800Z/ Douglas-Todd-Stevens-Pope-Stearns-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Yellow Medicine-Renville- Including the cities of Alexandria, Long Prairie, Morris, Glenwood, St Cloud, Madison, Benson, Montevideo, Willmar, Granite Falls, and Olivia 1002 AM CST Fri Jan 7 2022 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Dangerously cold wind chills. Wind chills as low as 45 below zero. * WHERE...Portions of central and west central Minnesota. * WHEN...Until noon CST today. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ MNZ043>045-050>052-058-059-066>068-073>075-082-071800- /O.CON.KMPX.WC.Y.0002.000000T0000Z-220107T1800Z/ Morrison-Mille Lacs-Kanabec-Benton-Sherburne-Isanti-Meeker-Wright- McLeod-Sibley-Carver-Redwood-Brown-Nicollet-Watonwan- Including the cities of Little Falls, Princeton, Mora, Sauk Rapids, Elk River, Cambridge, Litchfield, Monticello, Hutchinson, Gaylord, Chanhassen, Chaska, Victoria, Redwood Falls, New Ulm, St Peter, and St James 1002 AM CST Fri Jan 7 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of central, east central, south central and southwest Minnesota. * WHEN...Until noon CST today. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ NDC
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 3:19 AM CST, 4 minutes earlier.
Area forecast discussion, Jan 6, 3:19 AM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
319 AM CST Thu Jan 6 2022
.DISCUSSION...(Today through Wednesday)
Issued at 253 AM CST Thu Jan 6 2022
Key Messages:
- Wind chills as low as -35 expected through Friday morning.
- Gusty winds Friday night through Sunday.
- Arctic air returns Sunday through Monday. hazardous wind chills
likely.
Light snow has been slow to end along and east of Interstate 35
tonight, as residual cyclonic flow and steep lapse rates continue to
generate snow. The snow is expected to gradually end from west to
east this morning, and should be mostly east of the area by the
afternoon. Additional snowfall amounts this morning are only expected
to be around 0.5" or less, but some slick spots are still possible on
the roads during the morning commute with temperatures falling below
zero. Temperatures will continue falling into the afternoon with
"highs" this afternoon only reaching -5 to -10 degrees west of
Interstate 35, and staying close to zero farther east. Wind speeds
will gradually diminish this afternoon, but wind chills of -25 to -35
are still expected through the day across our Minnesota counties.
Temperatures bottom out overnight, as skies finally clear out ans
winds weaken with high pressure centered overhead. Lows are expected
to drop well into the -20s across central Minnesota, and reach -10
to
-15 elsewhere. This creates a tricky scenario regarding wind chills,
with temperatures this low it only takes wind speeds rising by a mph
or two two create some seriously cold wind chills despite the
predominately calm winds overnight. Opted to keep the wind chill
advisory going overnight and expand it into western Wisconsin, in
order to message the potential for brief instances of hazardous wind
chills whenever wind speeds sporadically gust up over 5 mph. A few
wind chill values around -40 can't be ruled out across west-central
Minnesota either if winds are able to get up above 5 mph, but again
these should be brief and sporadic.
Temperatures "warm" through Friday as southerly flow develops, with
temperatures reaching the single digits to low teens by late Friday
afternoon. A period of gusty winds is then expected Friday night
through Sunday, as the region remains under a string pressure
gradient sandwiched between strong high pressure to the east and a
strong low over the northern Rockies. NBM 4.1 guidance shows the
potential for two periods with wind gusts up to 40 mph: first with
southerly winds Friday night - Saturday morning, and then as
northwesterly winds Saturday night - Sunday morning. Temperatures
will take on a roller coaster pattern with these two systems; highs
in the 30s are expected Saturday with the strong southerly winds,
and eventually fall into the negative teens by Monday morning as
Arctic air invades the region again. Another round of Wind Chill
headlines will likely be needed late Saturday night through Monday.
Some light snow looks possible Friday night along and north of
Interstate 94, but otherwise dry conditions are expected into next
week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1109 PM CST Wed Jan 5 2022
Light snow is slow to move out. MVFR/VFR conditions primarily based
on visibility and clouds as the light snow ends and winds decrease
overnight. Should see VFR conditions become more widespread toward
morning across the Minnesota TAF sites, but the low clouds and snow
showers will hang on a little longer at the Wisconsin TAF sites.
KMSP...
A few light snow showers still linger but little if any accumulation
is expected. Should see MVFR ceilings overnight into Thursday
morning. Northwest winds will decrease and become more westerly on
Thursday.
/OUTLOOK FOR KMSP/
Fri...VFR and cold. Wind SE 5-10kts.
Sat...MVFR cigs likely. Chc IFR cigs. Wind S 10-15kts bcmg NW 15G25
kts late.
Sun...VFR with cold returning. Wind NW 10-20 kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Wind Chill Advisory until 10 AM CST Friday for Anoka-Blue Earth-
Brown-Carver-Dakota-Faribault-Freeborn-Goodhue-Hennepin-Isanti-
Le Sueur-Martin-McLeod-Nicollet-Ramsey-Redwood-Rice-Scott-
Sherburne-Sibley-Steele-Waseca-Watonwan-Wright.
Wind Chill Advisory until noon CST Friday for Benton-Chippewa-
Douglas-Kanabec-Kandiyohi-Lac Qui Parle-Meeker-Mille Lacs-
Morrison-Pope-Renville-Stearns-Stevens-Swift-Todd-Yellow
Medicine.
Wind Chill Advisory from 9 PM this evening to 10 AM CST Friday for
Chisago-Washington.
WI...Wind Chill Advisory from 9 PM this evening to 10 AM CST Friday for
Barron-Chippewa-Dunn-Eau Claire-Pepin-Pierce-Polk-St. Croix.
&&
DISCUSSION...ETA
AVIATION...JRBHazardous weather outlook, Jan 6, 2:51 AM CST, 32 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 251 AM CST Thu Jan 6 2022 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 070900- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 251 AM CST Thu Jan 6 2022 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and tonight. Light snow continues will linger across east-central Minnesota and west-central Wisconsin this morning. Some slick spots on roads are likely during the morning commute. Wind chills of -25 to -35 will continue into Friday morning across Minnesota. Wind chills around -25 develop this evening through tonight across west-central Wisconsin. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Wind chills of -25 to -35 are expected Friday morning. Hazardous wind chills are likely again Sunday through Monday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 2:30 PM CST | Wind Chill Warning | MPX | Chippewa, Douglas, Kandiyohi, Lac qui Parle, Pope, Renville and 5 more | 22 hr |
Nearby
Wind Chill Advisories in Wisconsin, 2022Wind Chill Advisories in Minnesota, 2022Every wind chill advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.